Go Back   NeuroTalk Support Groups > Health Conditions M - Z > Parkinson's Disease

Parkinson's Disease Tulip

sinemet withdrawal symptoms

Reply
Thread Tools Display Modes
Unread 12-05-2009, 08:53 AM   #1
libra
Member
 
libra's Avatar
 
Join Date: Aug 2006
Location: Spokane, Wa
Posts: 136
My Mood:
Unhappy sinemet withdrawal symptoms

I know this has been discussed before, but wanted to ask again. I was taking 1/2 tab mirapex 3/day, 25 mg sinemet 3/day and stalevo 150 mg 3/day. I was experiencing some jaw clenching and other dyskinesia type symptoms. So my neurologist said to eliminate the sinemet but keep taking the stalevo since they both contain carbidopa, levadopa. It has been 5 days now and he said it would take up to 3 weeks for my system to be rid of it. Anyway, I have always had lots of low back pain due to fusion in feb of this year. But now the pain has increased alot, more stiffness throughout body, particularly neck and shoulder and more trembling in left hand and body. Is this from withdrawal of sinemet or am I getting worse (I pray this isn't true). My neuro didn't say anything about withdrawal symptoms and of course I didn't think to ask and it is now the weekend so I though I would check with all you good people.
I have other news too but will maybe create a new thread for that. Please let me know so I can stop worrying. Thank you.
libra is offline   Reply With Quote
Unread 12-05-2009, 10:28 AM   #2
Ronhutton
Member
 
Ronhutton's Avatar
 
Join Date: Aug 2006
Location: Village of Selling, in County of Kent, UK.
Posts: 692
My Mood:
Default Sinemet withdrawal

Hi Libra,
It is difficult to comment since I am not sure what your tablets are.
You say 3 per day 25 mg sinemet, plus
3 per day Stavelo 150 mg.

The crucial point is how much levodopa ( L-dopa) you are taking.
I suspect your "25 mg Simemet" is 100 mg levodopa plus 25 mg carbidopa.
Your Stavelo additionally contains entacapone. I believe Stavelo is available with 50 or 100 mg levodopa plus the corresponding amounts of carbidopa and entacapone.
It is very bad to suddenly stop Levodopa altogether, but it is fairly safe to slowly reduce over a longish period. Add up how much levodopa you were taking before and after.
Also useful to know how long you have had PD and have been taking Sinemet.
Look up "neuroleptic malignent syndrome". This is caused by sudden total discontinuation of Sinemet.
Ron





Quote:
Originally Posted by libra View Post
I know this has been discussed before, but wanted to ask again. I was taking 1/2 tab mirapex 3/day, 25 mg sinemet 3/day and stalevo 150 mg 3/day. I was experiencing some jaw clenching and other dyskinesia type symptoms. So my neurologist said to eliminate the sinemet but keep taking the stalevo since they both contain carbidopa, levadopa. It has been 5 days now and he said it would take up to 3 weeks for my system to be rid of it. Anyway, I have always had lots of low back pain due to fusion in feb of this year. But now the pain has increased alot, more stiffness throughout body, particularly neck and shoulder and more trembling in left hand and body. Is this from withdrawal of sinemet or am I getting worse (I pray this isn't true). My neuro didn't say anything about withdrawal symptoms and of course I didn't think to ask and it is now the weekend so I though I would check with all you good people.
I have other news too but will maybe create a new thread for that. Please let me know so I can stop worrying. Thank you.
__________________
Diagnosed Nov 1991.
Born 1936
Ronhutton is offline   Reply With Quote
Unread 12-05-2009, 12:19 PM   #3
Conductor71
Senior Member
 
Conductor71's Avatar
 
Join Date: Jul 2009
Location: Michigan
Posts: 1,467
Default

Quote:
Originally Posted by Ronhutton View Post
It is very bad to suddenly stop Levodopa altogether, but it is fairly safe to slowly reduce over a longish period. Add up how much levodopa you were taking before and after.
Also useful to know how long you have had PD and have been taking Sinemet.
Look up "neuroleptic malignent syndrome". This is caused by sudden total discontinuation of Sinemet.
Ron
I just want to stress how important this is- if you have been using Sinemet over the course of a year or years, you should be weaning off over a course of months, not weeks or days! This I have both read and heard directly from my neuro. I had to abruptly stop all my meds due to pregnancy and ended up looking I had PD for 20 odd years- I had what is referred to as an "akinetic crisis". The good thing is that this was not entirely permanent; however, I did permanently decline from very mild and intermittent tremor, to more moderate and near always present tremor (when unmedicated) plus I added a little more stiffness into the mix. I believe this was due to withdrawal of the drugs, not my pregnancy. Please take this very seriously- read these and talk to your neurologist.

http://www.uptodate.com/patients/con...Bz2D&refNum=46

http://www.springerlink.com/content/l5672j67134074q5/

Laura
Conductor71 is offline   Reply With Quote
"Thanks for this!" says:
lou_lou (12-06-2009)
Unread 12-05-2009, 11:11 PM   #4
libra
Member
 
libra's Avatar
 
Join Date: Aug 2006
Location: Spokane, Wa
Posts: 136
My Mood:
Default feeling better

not shaking out of ordinary. Checked on nms and I am definitely not there. I will call my neuro tho on monday to follow up. Thanks Ron and Laura.
libra is offline   Reply With Quote
Unread 12-07-2009, 04:00 AM   #5
TrishaPDX
Junior Member
 
Join Date: Sep 2009
Location: Portland, Oregon
Posts: 58
Default

Working Sinemet out of your system involves detoxing, and this impacts your kidneys and liver. Look for what you can do to support detoxing any drug or contaminant like heavy metals that the body may be dumping as part of the healing process. The stiffness and other symptoms that appear to be a call for a return to Sinemet may actually be your body working to get rid of it.

Good wishes!
Trisha
TrishaPDX is offline   Reply With Quote
"Thanks for this!" says:
Conductor71 (12-07-2009), libra (12-07-2009)
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Lyrica withdrawal symptoms ali12 Reflex Sympathetic Dystrophy (RSD and CRPS) 37 01-01-2013 06:14 PM
PD and withdrawal from Sinemet badgergirl New Member Introductions 4 07-01-2012 10:08 AM
Sinemet vs Sinemet CR: Your Experience? Curious_George Parkinson's Disease 9 10-09-2009 04:29 PM
Lyrica and Tramadol Withdrawal symptoms ali12 Medications & Treatments 2 11-16-2007 02:35 PM


All times are GMT -5. The time now is 10:39 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy
NeuroTalk Archives